MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Model Number M00316310
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during introduction of the guidewire (subject device) into the introducer, some green particles of the coating peeled off.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the guidewire tip was shaped.The guidewire ptfe coating was examined under magnification and there was evidence of peeling/scraping of the ptfe from the proximal end towards the distal end in several places from the proximal end most likely occurred as a result of re-shaping the guidewire tip and backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.The guidewire distal section and hydrophilic coating was examined along its length with wet fingers.The nitinol tubing of the distal guidewire was noted to be kinked/bent from the proximal end which indicates the guidewire encountered significant manipulation most likely during re-shaping the tip of the guidewire.The corewire distal end was observed through the distal tip dome.A functional test was not required as the reported event was confirmed based on the device analysis.The reported event was confirmed during the device analysis.The device failed to meet specifications when returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicates there was no damage noted to the packaging, the device was confirmed to be in good condition during/after unpacking and preparation, the device prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure, there was no patient involvement and the device was not in use on the patient at the time of the event.The dispenser hoop was flushed before removing the guidewire and no resistance was encountered removing the guidewire from the dispenser hoop.The torque device was not used with the guidewire.No friction/resistance was encountered during the procedure.The coating issue was noted on the guidewire at the proximal section of the guidewire while re-shaping processes using the guidewire introducer needle with backloading technique.A stryker microcatheter was used in the procedure.The as reported and as analyzed guidewire ptfe coating peeling in addition to the as analyzed guide wire distal end kinked/bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key12222156
Report Number3012931345-2021-00121
Device Sequence Number19592171
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2023
Device Model NumberM00316310
Device Catalogue NumberM00316310
Device Lot Number0000061360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date09/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1